Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 189, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 9, 2007, 5:02 PM EDT for Schoharie County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2007, 5:02 PM EDT (21:02 UTC)
- Expired
- Sep 9, 2007, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Schoharie County, NY
The radar
The Albany radar (KENX), 31 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 4:05 PM EDT, 57 minutes earlier.
Area forecast discussion, Sep 9, 4:05 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 405 PM EDT SUN SEP 9 2007 .SYNOPSIS... A STALLED FRONTAL BOUNDARY ACROSS SOUTHERN NEW YORK STATE WILL START TO GRADUALLY ADVANCE NORTHWARD AS A WARM FRONT THIS EVENING. THIS WILL RESULT IN WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS...MAINLY FROM THE CAPITAL DISTRICT NORTHWARD. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF THE CAPITAL DISTRICT. AS A WAVE OF LOW PRESSURE MOVES ALONG THE FRONT OVERNIGHT ...MORE RAIN IS EXPECTED FOR MUCH OF THE AREA. DRYING CONDITIONS WILL GRADUALLY FILTER INTO THE REGION ON MONDAY...HOWEVER A FAST MOVING DISTURBANCE WILL BRING SCATTERED SHOWERS AND A FEW THUNDERSTORMS FOR TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... STATIONARY FRONT DRAPED ACROSS SOUTHEAST CATSKILLS AND SOUTHERN BERKSHIRES THIS AFTERNOON WITH ANOTHER WAVE OF LOW PRESSURE BACK ACROSS EASTERN LAKE ERIE. FRONT EXPECTED TO OSCILLATE BACK NORTH DRAGGING A WARM FRONT BACK TOWARD MOHAWK VALLEY AS LOW PRESSURE MOVES EAST NORTHEAST ALONG THE FRONT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING WITH LOCALLY HEAVY DOWNPOURS. THUNDERSTORMS EXPECTED TO BE MOST NUMEROUS BETWEEN MOHAWK VALLEY AND CENTRAL CATSKILLS EASTWARD. THIS IS ALSO THE AREA WHERE H10-H8 THETA E RIDGE AXIS IS SET UP. ML MUCAPES IN 1500-2000 J/KG RANGE ALONG THIS AXIS WITH HELICITY VALUES IN 100-200 RANGE. THUS SOME STRONG WIND GUSTS POSSIBLE THIS EVENING WITH THUNDERSTORMS IN THIS AREA. WBZ HEIGHTS ARE VERY HIGH NORTH OF FRONTAL BOUNDARY IN 11-13 KFT RANGE...BUT ONLY 9-11 KFT SOUTH OF FRONTAL BOUNDARY WHERE STORMS ARE HEADING...SO SOME SMALL HAIL ALSO POSSIBLE. NOT MUCH OF A BREAK IN THE PCPN TONIGHT...AS WEAK WAVE CONTINUES TO PUSH EAST NORTHEAST ALONG AFOREMENTIONED BOUNDARY. THUS WILL LEAVE LIKELY TO CAT POPS IN PLACE MOST OF THE NIGHT FOR MUCH OF FA. FOR MOST LOCATIONS THIS RAIN IS MUCH NEEDED. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... WEAK HIGH PRESSURE WILL BUILD IN ACROSS FA ON MONDAY MIGRATING SOUTHEAST ACROSS THE GREAT LAKES...WITH WESTERLY FLOW ALOFT INCREASING. BEST CHANCE OF PCPN WILL BE ACROSS SOUTHEAST PORTION OF FA WITH DRYING OCCURRING RATHER QUICKLY ACROSS NORTHWEST PORTION OF FA. TEMPERATURES ON MONDAY WILL BE COOLER THAN TODAY SOUTHEAST...BUT WARMER THAN TODAY NORTHWEST WITH HIGHS IN MOST AREAS IN THE UPPER 60S TO UPPER 70S. MONDAY NIGHT APPEARS DRY FOLLOWED BY SCATTERED SHOWERS AND SOME THUNDERSTORMS ON TUESDAY AHEAD OF A FAST MOVING UPPER LEVEL DISTURBANCE WILL BE ON OUR DOORSTEP TUESDAY MORNING. GFS HAS A SPLIT IN THE QPF WITH HIGHEST AMOUNTS NORTH AND SOUTH OF FA WHILE NAM HAS NARROWING RIBBON OF PCPN WHICH EXITS FA BY 00Z WEDNESDAY. AT THIS POINT WILL NOT GO HIGHER THAN CHANCE POPS AND KEEP CHANCE OF TSTMS CONFINED TO AFTERNOON HOURS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... DRY WEATHER EXPECTED FOR MUCH OF THE REMAINDER OF THE WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS SOUTHEAST FROM CENTRAL CANADA INTO THE NORTHEAST UNITED STATES. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. NEXT CHANCE OF PCPN WILL BE LATE IN THE WEEK AS COLD FRONT MOVES FROM CENTRAL GREAT LAKES LATE FRIDAY INTO THE NORTHEAST ON SATURDAY AS ONE OR MORE WAVES OF LOW PRESSURE MOVES NORTHEAST ALONG IT. PCPN MAY HOLD OFF UNTIL LATE FRIDAY NIGHT OR SATURDAY. COOL AIRMASS LOOKS TO MOVE IN BEHIND FRONT FOR SECOND HALF OF THE WEEKEND. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A FRONTAL BOUNDARY CONTINUES TO BE SITUATED FROM WEST TO EAST...JUST SOUTH OF THE MOHAWK RIVER VALLEY AND ALBANY AT 17Z. THIS FRONT IS EXPECTED TO LIFT NORTH OF ALY LATE THIS AFTERNOON...AS LOW PRESSURE OVER LAKE ERIE WILL MOVE ALONG THE BOUNDARY. THE COLD FRONT WILL SAG SOUTHEAST TOWARDS THE SRN NEW ENGLAND COAST OVERNIGHT. MVFR/IFR CIGS AND VSBYS IN OCCASIONAL SHOWERS WILL PERSIST ABOUT 50 MILES NORTH OF KPOU PRIOR TO 00Z. SOME SPOTTY LIFR CONDITIONS MAY OCCUR IN HEAVIER BURSTS OF RAIN TOO. AFTER 00Z...THERE MAYBE A BRIEF BREAK BEFORE THE COLD FRONT SAGS SOUTHEAST. IFR/MVFR CIGS AND VSBYS WILL CONTINUE AT KALB AND KGFL. THE WINDS WILL BE LIGHT AND VARIABLE LESS THAN 5 KTS THIS AFTERNOON INTO THE OVERNIGHT PERIOD. KPOU MAY ACTUALLY GET SOME IFR FOG AND STRATUS THROUGH INCREASING MID AND HIGH CLOUDS PRIOR TO 09Z WHEN THE BAND OF RAIN WITH THE FRONT APPROACHES. THERE IS QUITE A BIT OF UNCERTAINTY IF THE CIGS WILL RISE QUICKLY TO HIGH MVFR OR GREATER LEVELS 12Z-16Z MON. WE HAVE THE WINDS SHIFTING TO N/NW AROUND 5 KTS TOWARDS 12Z WITH HIGH MVFR CIGS RETURNING TO KGFL AND KALB. KPOU WILL HAVE PERSISTENT IFR/LOW MVFR CIGS AND VSBYS TO AROUND 16Z MON. MON...VFR/MVFR...SOUTH AND EAST OF KALB SCATTERED SHRAS/TSRAS. TUE...VFR/MVFR...CHANCE OF -RA TUE PM INTO THE EVENING. WED...VFR...NO SIG WX. THU...VFR...NO SIG WX. && .FIRE WEATHER... WET AND DAMP CONDITIONS WILL PERSIST THE REST OF THE AFTERNOON. RELATIVE HUMIDITIES WILL ONLY FALL TO THE 65 TO 90 PERCENT RANGE LATE THIS AFTERNOON WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS...RISING BACK TO NEAR 100 PERCENT TONIGHT WITH CONTINUED SCATTERED SHOWERS. WINDS WILL CONTINUE TO BE NORTHEAST TO SOUTHEAST AT 5 TO 10 MPH. MONDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO SOUTHERN AREAS...AS RELATIVE HUMIDITIES DROP TO THE 55 TO 70 PERCENT RANGE WITH NORTHWEST WINDS AT 5 TO 15 MPH. && .HYDROLOGY... THE MAIN STEM RIVER AND RESERVOIR LEVELS CONTINUE TO BE BELOW NORMAL FOR EARLY SEPTEMBER ACROSS THE ALY HYDRO SERVICE AREA...BUT THE CURRENT WEATHER MAKES HAS PROVIDED SOME SIGNIFICANT RELIEF TO THE ADIRONDACK REGION WEST-CNTRL MOHAWK VALLEY. RADAR ESTIMATES AND GROUND TRUTH HAVE REPORTED 1 TO 2 INCHES OF RAINFALL IN PORTIONS OF HERKIMER AND HAMILTON COUNTIES. FURTHER SOUTHEAST...RAINFALL AMOUNTS OF A HALF AN INCH TO AN INCH HAVE BEEN COMMON WITH LOCALLY HIGHER AMOUNTS IN CONVECTION. PERSISTENT SHOWERS WILL CONTOUR NORTH AND WEST OF THE CAPITAL REGION LATE THIS AFTERNOON INTO THE EVENING. ANOTHER ROUND OF SHOWERS WITH PERHAPS SOME CONVECTION WILL REKINDLE AFTER MIDNIGHT...AS THE FRONT MOVE SOUTH OF THE REGION. ANOTHER HALF AN INCH TO INCH OF RAINFALL IS POSSIBLE. THE FRONT MAY STALL NEAR THE SRN NEW ENGLAND COAST. ANOTHER DISTURBANCE MAY BRING ANOTHER BATCH OF RAIN...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST ON TUE. THIS RAINFALL WOULD HELP THE HOUSATONIC BASIN. A COOL AND DRY AIR MASS WILL BUILD IN FROM THE GREAT LAKES REGION AND ONTARIO FOR WED AND THU. ANOTHER FRONT WILL BRING SOME SHOWERS TO THE REGION FRI INTO SAT. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. &&
Hazardous weather outlook, Sep 9, 4:11 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 411 PM EDT SUN SEP 9 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 411 PM EDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT SCATTERED NON SEVERE THUNDERSTORMS WILL AFFECT THE AREA THROUGH THIS EVENING. SOME THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS...WITH LOCALLY UP TO 2 INCHES OF RAIN. THIS MAY CAUSE MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS. ALSO...SOME STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 9, 4:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 442 PM EDT SUN SEP 9 2007 NYZ058-092130- WESTERN GREENE NY- 442 PM EDT SUN SEP 9 2007 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GREENE COUNTY THROUGH 530 PM... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED NEAR PRATTSVILLE...OR ABOUT 6 MILES EAST OF ROXBURY...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR... PRATTSVILLE BY 455 PM EDT... WINDHAM BY 530 PM EDT. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...LOCALLY VERY HEAVY RAINFALL WILL LIKELY LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS AND ROADWAYS IN THE PATH OF THESE STORMS. KL
Special weather statement, Sep 9, 4:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 454 PM EDT SUN SEP 9 2007 NYZ047-092200- SCHOHARIE NY- 454 PM EDT SUN SEP 9 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SCHOHARIE COUNTY THROUGH 6 PM... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF JEFFERSON TO 7 MILES EAST OF DAVENPORT...AND MOVING NORTHEAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... JEFFERSON BY 500 PM EDT... SUMMIT BY 505 PM EDT... NORTH BLENHEIM AND 6 MILES SOUTHEAST OF RICHMONDVILLE BY 510 PM EDT... BREAKABEEN BY 515 PM EDT... MIDDLEBURGH AND LIVINGSTONVILLE BY 525 PM EDT. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...LOCALLY VERY HEAVY RAINFALL WILL LIKELY LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS AND ROADWAYS IN THE PATH OF THESE STORMS. KL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:54 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.